Winter Weather, Tolland
- When
- January 7, 9:25 AM EST to 8:00 PM EST
- Where
- Tolland forecast zone
- Property damage
- $5,000
- Reported by
- Amateur Radio
Wires in Vernon were downed by one quarter to one third of an inch of ice accumulation.
A low pressure system moved across the Ohio Valley and into southern New England. This low developed a secondary low off the coast of New Jersey.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A low pressure system moved across the Ohio Valley and into southern New England. This low developed a secondary low off the coast of New Jersey. These two low pressure systems resulted in precipitation overspreading the area while warm air moved in aloft. This made precipitation type a challenge with snow, freezing rain, and sleet occurring across southern New England.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 7, 8:50 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
850 AM EST WED JAN 7 2009
.SYNOPSIS...
A WINTER STORM IS IMPACTING INTERIOR SOUTHERN NEW ENGLAND THROUGH
TONIGHT WITH A COMBINATION OF SNOW AND ICE. MAINLY DRY AND COLDER
WEATHER RETURNS FOR THE END OF THIS WEEK. MORE SNOW IS POSSIBLE SAT
AND SAT NIGHT AS A FAST MOVING CLIPPER TRACKS ALONG OR SOUTH OF THE
COAST. COLDER AND DRIER CONDITIONS SHOULD FOLLOW FOR SUNDAY WITH
ANOTHER STORM POSSIBLE MONDAY OR TUESDAY.
&&
.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
820AM.. EXPANDING WSW INTO TOLLAND COUNTY THRU MID AFTN FOR GLAZE
DAMAGE. 1.7 INCHES AT WESTBORO MA.
646 AM UPDATE: WIRES DOWN REPORTS FROM PARTS OF SE MASS TO THE UPPER
CAPE...MATTAPOISETT/BREWSTER WHERE ICING IS ABOUT OVER.
2 INCH SNOWFALL VCNTY TEMPLE/GROTON MASS. MAYNARD 1.4 INCHES.
LOGAN HAD 1.1 OVERNIGHT AND NOW ALL RAIN
WE UPDATED THE GRIDS SLIGHTLY FOR THIS MORNING MAINLY N CT RI AND SE
MASS TO THE UPPER CAPE FOR LONGER DURATION OF FREEZING RAIN.
ALSO THINK WE ARE GENERATING SMALL FLAKE SNOW AND SLEET AOB 6000 FT
IN PARTS OF SNE ARD 6 AND 7AM DUE TO LOW LVL LIFT.
BELOW FROM EARLIER DISCUSSION.
LATEST OBSERVATIONS INDICATING WINTER STORM TODAY WILL PRODUCE MORE
ICE THAN SNOW OR SLEET...ESPECIALLY ACROSS INTERIOR SECTIONS. RISK OF
SOME POWER OUTAGES INCREASING ACROSS HIGHER TERRAIN OF HARTFORD
COUNTY...AS WELL AS THE WESTERN 2/3 OF MA AND SOUTHWEST NH.
SKYWARN ACTIVATION BEGINS AROUND 530 AM. SKYWARN PRESENCE WILL BE
HERE IN THE OFFICE FOR GLAZE AND POWER OUTAGE REPORTS. WE ARE USING
WEB REPORTS TOO.
THANKS TO ALL FOR YOUR ASSISTANCE. ACCURATE GLAZE THICKNESS REPORTS
ARE GOING TO BE EXCEEDINGLY HELPFUL. WOULD LIKE MEASUREMENTS ON
BRANCHES AND PAVEMENT IF POSSIBLE. ONCE WE SURPASS ONE QUARTER INCH
THICKNESS...INITIAL PROBLEMS BEGIN AND MAGNIFY GREATLY TOWARD ONE
HALF INCH.
A BRIEF RESPITE FROM THE HEAVIER FREEZING RAIN RATES EARLY THIS
MORNING...HOWEVER WILL BE FREEZING RAIN/DRIZZLE CONTINUING UNTIL THE
NEXT BATCH OF HEAVIER PRECIPITATION ARRIVES TOWARD MID MORNING.
ALONG AND N OF THE MASS PIKE SNOW SLEET AND FREEZING RAIN MIX... TO
GRADUALLY CHANGE TO MAINLY FREEZING RAIN BETWEEN 6 AM AND 9 AM.
MEANWHILE THE WARMING /ABOVE FREEZING/ IS PROGRESSING STEADILY NWWD
FROM THE CAPE AND THE ISLANDS WE MAY CANCEL THE FREEZING RAIN ADVISORY
EARLY ON CAPE COD.
07/06Z NAM STILL SHOWING -6C AT 09Z AROUND 925 MB FROM WEST HARTFORD
COUNTY NORTHWARD TO NEAR WESTFIELD MA...THEN EAST TO JUST NORTH OF
WORCESTER AND LAWRENCE. AT 12Z THE -6C IS ONLY ACROSS LITCHFIELD
COUNTY CT AND BERKSHIRE COUNTY MA INTO TO NORTHWEST CHESHIRE COUNTY NH.
THIS HELPS EXPLAIN REMAINING PL.
ICY THIS MORNING. PROBLEMS WITH MOS GUIDANCE TEMPERATURES BEING TOO
WARM...AND DID NOT USE THEM VERBATIM. UNTIL WE GET A DECENT EASTERLY
BOUNDARY LAYER WIND...MOS GUIDANCE WILL HAVE PROBLEMS WITH THE SHALLOW
COLD AIR.
ALSO...ITS OUR EXPERIENCE THAT KPSM MOS GUIDANCE CAN BE AN EFFECTIVE
TOOL FOR NORTHERN ESSEX COUNTY...AND EVEN SOMETIMES BOSTON.
BOTTOM LINE...THIS IS AN POTENTIALLY DANGEROUS MORNING DUE TO ICE.
FORESEE MANY TRAVEL DIFFICULTIES ON ALL UNTREATED SURFACES. AND EVEN
IF MAIN ROADS ARE TREATED...ITS TOUGHER TO SEE PATCHY ICE IN THE DARK.
ONE NOTE...POTENTIAL DAMAGE TODAY SHOULD END UP EXPANDING SWD SLIGHTLY
FROM EARLY DECEMBER. HOW DO WE COMPARE TO THAT EVENT... DONT HOLD ME
TO THIS 100 PCT BUT AS A HELPFUL PREDICTOR... IT SHOULD NOT BE QUITE
AS BAD AS EARLY DECEMBER..PROBABLY A BIT LESS QPF...BUT POTENTIAL
EXISTS FOR LENGTHY POWER OUTAGES PORTIONS OF W HFD COUNTY ACROSS W
2/3 RDS OF MASS.
&&
.SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM THURSDAY/...
WORST OF THE ICING EXPECTED TO BE IN THE BDL-ORH-BED CORRIDOR WHERE
HEAVIER QPF AND LONGER DURATION OF FZRA EXPECTED. LESS ICE FURTHER
NORTH INTO NW MA AND SW NH WHERE MORE SLEET AND LESS QPF EXPECTED.
SREF PTYPE PROBS ALSO HIT THE CENTRAL INTERIOR ZONES HARDER THAN NW
ZONES FOR ICE.
QPF 12-00Z RANGING FROM 0.5 TO 1+...BUT HEAVIER AMOUNTS EXPECTED
TO BE ACROSS THE COASTAL PLAIN.
SOUNDINGS SHOWING SOME DRYING IN THE LOW TO MID LEVELS THIS
AFTERNOON... WHICH MAY RESULT IN A LULL IN THE PRECIP.
IT APPEARS THE CORE OF THE LLJ WILL REMAIN JUST OFFSHORE...SO DO NOT
EXPECT VERY STRONG WINDS. BUT GUSTS TO 40 MPH NOT OUT OF THE QUESTION
FOR NANTUCKET.
AS COASTAL LOW MOVES NORTH OF OUR REGION TONIGHT...PRECIP WILL BECOME
MORE SHOWERY AND GRADUALLY TRANSITION BACK TO SNOW SHOWERS...MAINLY
ACROSS NORTHWEST MA AND SOUTHERN NH. AN ADDITIONAL 1 INCH
ACCUMULATION IS POSSIBLE. WEST WINDS WILL INCREASE LATE TONIGHT AS
WELL. SOME CONCERN ABOUT WHAT THESE INCREASED WINDS DOES TO REMAINING
GLAZED TREE LIMBS AND WIRES EARLY THURSDAY MORNING.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...HIGH PRESSURE STARTS TO BUILD INTO SOUTHERN NEW ENGLAND
BEHIND AN UPPER LEVEL TROUGH THAT MOVES THROUGH THE AREA. THERE MAY
BE A FEW LINGERING SNOW SHOWERS IN THE MORNING IN NORTHWESTERN
MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE. OTHERWISE HIGHS WILL
BE IN THE MID TO UPPER 30S. SKIES CLEAR GRADUALLY OVERNIGHT
ALLOWING LOW TEMPERATURES TO DROP INTO THE TEENS TO THE LOWER 20S.
WINDS WILL BE GUSTY THROUGH THE DAY WITH GUSTS DIMINISHING
OVERNIGHT. THIS WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS
ACROSS THE INTERIOR.
FRIDAY...HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA. QUIET
WEATHER BUT COLD DURING THE DAY WITH HIGHS IN THE 20S. WINDS WILL
NOT BE AS STRONG AS THURSDAY BUT EVEN THE 10 TO 15 KT WIND WILL BE
ENOUGH TO MAKE IT FEEL LIKE TEMPERATURES ARE ONLY IN THE SINGLE
DIGITS TO TEENS. OVERNIGHT...AS THE NEXT SYSTEM APPROACHES THE AREA
THE CHANCE OF SNOW WILL INCREASE. LOW TEMPERATURES WILL BE IN THE
SINGLE DIGITS TO TEENS.
SATURDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM THE GREAT
LAKES...ACROSS NEW YORK AND THEN EITHER ALONG THE SOUTH COAST OR A
BIT FURTHER SOUTH. AT THIS POINT...THE MINOR DISCREPANCY ON THE
TRACK BETWEEN THE MODELS DOES NOT HAVE MUCH OF AN EFFECT ON THE
SENSIBLE WEATHER. EITHER WAY...A SNOW STORM IS IN STORE FOR US ON
SATURDAY. ONCE THE CURRENT STORM IS OVER...MORE DETAILS WILL COME
ON THE SATURDAY STORM. AT THIS POINT...IT DOES LOOK LIKE A PLOWABLE
SNOW.
BEGINNING SUNDAY...THE MEDIUM RANGE TO LONG TERM MODELS DEVELOP
SOME FAIRLY SIGNIFICANT DIFFERENCES. BECAUSE OF THIS AND THE
CONTINUING ICE STORM...HAVE BLENDED THE LATEST GFS WITH THE PREVIOUS
FORECAST. GENERALLY SPEAKING...SUNDAY LOOKS QUIET WITH HIGH
PRESSURE FOR AT LEAST A PORTION OF THE DAY. THEN MONDAY AND
TUESDAY...ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
ICING LINE /FZRA AND PL/ SHIFTING FARTHER INLAND AS OF 13Z INTO NE
CT...FAR NW RI AND NE MA. LEFTOVER PL SHOULD END AT KBOS SHORTLY.
EXPECT FZRA/PL LINE TO HEAD A LITTLE FARTHER INLAND WITH CHANGE TO
RAIN AT KBDL AROUND 18Z. KORH/KBAF/KMHT EXPECTED TO TRANSITION TO
FZRA EARLY THIS AFTERNOON AND MAINTAIN ICING THREAT THROUGH DAY.
SURFACE LOW LOCATED OVER SOUTHERN NJ AT 13Z.
LLWS A CONCERN FOR KACK STARTING 18Z DUE TO 60KT SW LLJ.
CEILINGS LOWER TO IFR ALL TERMINALS BY LATE MORNING WITH IMPROVEMENT
TO VFR THIS EVENING.
VERY STRONG WSW WINDS FORECAST FOR KACK/KFMH/KACK STARTING 08Z THU
WITH 30-40KT GUSTS LIKELY...IF NOT 45KT KACK.
OUTLOOK /THURSDAY THROUGH SUNDAY/...
THURSDAY...VFR. SW TO W SFC WIND GUSTS 25-35 KTS DURING THE DAY.
THURSDAY NIGHT AND FRIDAY...VFR. W SFC WIND GUSTS 20-30 KTS.
FRIDAY NIGHT...VFR DIMINISHING TO MVFR/IFR IN SNOW.
SATURDAY...MVFR/IFR CONDITIONS POSSIBLE IN SNOW.
SUNDAY...VFR.
&&
.MARINE...
TODAY...NORTHEAST WINDS INCREASE TO SMALL CRAFT ADVISORY LEVELS
TODAY...WITH A PERIOD OF EASTERLY GALES POSSIBLE SOUTH AND EAST OF
NANTUCKET. IT IS MARGINAL AND BRIEF...SO NO GALE WARNING POSTED FOR
TODAY. WILL NEED TO KEEP AN EYE ON THIS THOUGH.
A BREAK IN THE WIND EXPECTED LATE THIS AFTERNOON/EARLY THIS
EVENING...THEN WEST WINDS WILL INCREASE AS A COASTAL LOW MOVES NORTH.
ANOTHER PERIOD OF GALE FORCE WINDS EXPECTED TONIGHT. COULD EVEN SEE
STORM FORCE GUSTS...BUT CONFIDENCE NOT EVEN HIGH ENOUGH FOR A STORM
WATCH AT THIS POINT. WILL ISSUE A GALE WARNING FOR ALL WATERS EXCEPT
BOSTON HARBOR AND NARRAGANSETT BAY...WHERE A GALE WATCH IS IN EFFECT
INSTEAD.
OUTLOOK...THURSDAY THROUGH SUNDAY..
THURSDAY...SOUTHWESTERLY WINDS 25 TO 35KTS SHIFT TO WESTERLY IN THE
EVENING THEN NORTHWESTERLY NEAR DAWN. GUSTS 30 TO 45 KTS DURING THE
DAY DIMINISH TO 25 TO 30 KTS LATE THURSDAY NIGHT. A CHANCE OF LIGHT
FREEZING SPRAY OVERNIGHT. SEAS SLOWLY DIMINISH THURSDAY NIGHT.
FRIDAY...WESTERLY WINDS 20 TO 30 KTS. SEAS CONTINUE TO DIMINISH
SLOWLY. CHANCE OF LIGHT FREEZING SPRAY.
FRIDAY NIGHT...WESTERLY WINDS DIMINISH TO 10 TO 20 KTS. CHANCE OF
LIGHT FREEZING SPRAY. SEAS CONTINUE TO DIMINISH REMAINING AT OR
SLIGHTLY ABOVE 5 FT ON THE OUTER WATERS.
SATURDAY...WESTERLY WINDS 25 TO 30 KTS SHIFT BRIEFLY TO THE SOUTH IN
THE AFTERNOON AND THEN SHIFT BACK TO THE WEST. CHANCE OF LIGHT
FREEZING SPRAY OVERNIGHT. SEAS INCREASE AHEAD OF THE NEXT COLD
FRONT TO MOVE ACROSS THE COASTAL WATERS.
SUNDAY...SEAS GRADUALLY DIMINISH AS HIGH PRESSURE BUILDS INTO
SOUTHERN NEW ENGLAND. WESTERLY WINDS 25 TO 30 KTS WITH GUSTS TO
NEAR 40 KTS POSSIBLE. CHANCE OF LIGHT FREEZING SPRAY OVERNIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
CTZ004.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR CTZ002.
WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR CTZ003.
MA...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR MAZ002>006-
026.
WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
MAZ017>022.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MAZ007-013>016.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR MAZ008>012.
NH...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR NHZ011-012-
015.
RI...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
RIZ002>007.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
RIZ001.
MARINE...GALE WARNING FROM 1 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR ANZ232>235-237-250-254-255.
GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
ANZ230-236.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ230-
236.
GALE WARNING FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR ANZ231.
&&
SYNOPSIS...KJC/DRAG/BELK
NEAR TERM...DRAG/BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...JWD - 850 AM
MARINE...BELK/RLGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 834 AM EST WED JAN 7 2009 MAZ023-024-RIZ008-081345- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 834 AM EST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>022-RIZ002>007-081345- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 834 AM EST WED JAN 7 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. RAIN AND MELTING SNOW MAY RESULT IN SOME TYPICAL MINOR URBAN AND POOR DRAINAGE STREET FLOODING THIS AFTERNOON AND EVENING. HOWEVER...MAJOR FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-013>016-081345- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA- 834 AM EST WED JAN 7 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232>235-237-250-254-255-081345- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 834 AM EST WED JAN 7 2009 ...GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-236-081345- BOSTON HARBOR-NARRAGANSETT BAY- 834 AM EST WED JAN 7 2009 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A BIT OF FREEZING RAIN MAY COAT SHIP DECKS EARLY THIS MORNING BEFORE RISING TEMPERATURES CHANGE FREEZING RAIN AND SLEET TO ALL RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-081345- TOLLAND CT- 834 AM EST WED JAN 7 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-MAZ008>012-081345- HARTFORD CT-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 834 AM EST WED JAN 7 2009 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ004-RIZ001-081345- WINDHAM CT-NORTHWEST PROVIDENCE RI- 834 AM EST WED JAN 7 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ002>006-026-NHZ011-012-015-081345- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 834 AM EST WED JAN 7 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
Wires in Vernon were downed by one quarter to one third of an inch of ice accumulation.
Trees and wires in Bloomfield, West Hartford, Enfield, and Windsor were downed by one quarter to one third of an inch of ice accumulation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2009Every state in 2009This day in weather historyWarnings in Connecticut, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 150117, 150116.